MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565060
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex colonic stent has been implanted to treat a malignant stricture in the descending colon during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not dilated prior to stent placement.According to the complainant, during procedure, the stent was halfway deployed when it suddenly slipped from the delivery system and fully deployed not in the target location.Reportedly, the stent remains implanted, there was no attempted to remove the mis-deployed stent and another wallflex colonic stent was placed to complete the procedure.There were no patient complications as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex colonic stent has been implanted to treat a malignant stricture in the descending colon during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not dilated prior to stent placement.According to the complainant, during procedure, the stent was halfway deployed when it suddenly slipped from the delivery system and fully deployed not in the target location.Reportedly, the stent remains implanted, there was no attempted to remove the misdeployed stent and another wallflex colonic stent was placed to complete the procedure.There were no patient complications as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Problem code 1484 captures the reportable event of stent prematurely deployed.Product investigation results: a wallflex colonic stent delivery system was received for analysis; the stent was not returned.Visual examination of the returned device identified a severe kink in the proximal end of the outer sheath at 3 inches from the exterior tube handle.The clear outer sheath and the inner member at the distal section were kinked.No other issues were noted on the device.The damages noted on the returned device were consistent with the application of excessive force during use.The investigation concluded that the observed failures were likely due to anatomical or procedural factors encountered during the procedure.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7827559
Report Number3005099803-2018-60096
Device Sequence Number1517646
Product Code MQR
UDI-Device Identifier08714729456537
UDI-Public08714729456537
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2019
Device Model NumberM00565060
Device Catalogue Number56437
Device Lot Number0020986848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer09/19/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight42